Alert archive / Alabama / Wind Advisories in 2013
Wind Advisory 2, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Feb 9, 2013, 2:30 PM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Feb 10, 2013, 9:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2013, 2:30 PM CST (20:30 UTC)
- In effect from
- Feb 10, 2013, 9:00 AM CST
- Expired
- Feb 10, 2013, 7:03 PM CST
- In force
- 10 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360 WWUS74 KHUN 092030 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 230 PM CST SAT FEB 9 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM CST TO 9 PM CST SUNDAY... ALZ001>010-016-TNZ076-096-097-100500- /O.NEW.KHUN.WI.Y.0002.130210T1500Z-130211T0300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 230 PM CST SAT FEB 9 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY. * TIMING AND AREAS AFFECTED...NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE FROM 9 AM CST TO 9 PM CST SUNDAY. * WINDS...SOUTHEAST WINDS WILL START TO INCREASE MARKEDLY AFTER 9AM CST SUNDAY MORNING ACROSS THE AREA AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST. SUSTAINED WINDS AROUND 25 MPH OR HIGHER AND GUSTS AROUND 35 MPH OR HIGHER WILL OCCUR ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE BETWEEN 9 AM CST AND 9 PM CST SUNDAY. WINDS WILL LIKELY BE STRONGEST FROM THE LATE AFTERNOON INTO THE EARLY EVENING HOURS. * IMPACTS...SMALL OUTDOOR ITEMS MAY BE BLOW AROUND BY GUSTY WINDS. DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES...ESPECIALLY IN AREAS FREE OF OBSTRUCTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ KDW
4 follow-up statements
727 WWUS74 KHUN 100315 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 915 PM CST SAT FEB 9 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM CST TO 9 PM CST SUNDAY... ALZ001>010-016-TNZ076-096-097-101330- /O.CON.KHUN.WI.Y.0002.130210T1500Z-130211T0300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 915 PM CST SAT FEB 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY... * TIMING AND AREAS AFFECTED...NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE FROM 9 AM CST TO 9 PM CST SUNDAY. * WINDS...SOUTHEAST WINDS WILL START TO INCREASE MARKEDLY AFTER 9 AM CST SUNDAY MORNING ACROSS THE AREA...AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST. SUSTAINED WINDS AROUND 25 MPH OR HIGHER AND GUSTS AROUND 35 MPH OR HIGHER WILL OCCUR ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE BETWEEN 9 AM CST AND 9 PM CST SUNDAY. WINDS WILL LIKELY BE STRONGEST FROM THE LATE AFTERNOON INTO THE EARLY EVENING HOURS. * IMPACTS...SMALL OUTDOOR ITEMS MAY BE BLOW AROUND BY GUSTY WINDS. DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES... ESPECIALLY IN AREAS FREE OF OBSTRUCTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
133 WWUS74 KHUN 101115 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 515 AM CST SUN FEB 10 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM CST TO 9 PM CST TODAY... ALZ001>010-016-TNZ076-096-097-102100- /O.CON.KHUN.WI.Y.0002.130210T1500Z-130211T0300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 515 AM CST SUN FEB 10 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * TIMING AND AREAS AFFECTED...NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE FROM 9 AM CST TO 9 PM CST TODAY. * WINDS...SOUTHEAST WINDS WILL START TO INCREASE AFTER 9 AM CST THIS MORNING ACROSS THE AREA...AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST. SUSTAINED WINDS AROUND 25 MPH AND GUSTS AROUND 35 MPH OR HIGHER WILL OCCUR UNTIL 9 PM CST. WINDS WILL LIKELY BE STRONGEST FROM THE LATE AFTERNOON INTO THE EARLY EVENING HOURS. * IMPACTS...SMALL OUTDOOR ITEMS MAY BE BLOWN AROUND BY GUSTY WINDS. DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES... ESPECIALLY IN AREAS FREE OF OBSTRUCTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
035 WWUS74 KHUN 101612 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1012 AM CST SUN FEB 10 2013 ...WIND ADVISORY IN EFFECT FROM UNTIL 9 PM CST THIS EVENING... ALZ001>010-016-TNZ076-096-097-110300- /O.CON.KHUN.WI.Y.0002.000000T0000Z-130211T0300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1012 AM CST SUN FEB 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING AND AREAS AFFECTED...NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE THROUGH EARLY THIS EVENING. * WINDS...SOUTHEAST WINDS HAVE ALREADY INCREASED INTO THE 15 TO 25 MPH RANGE AT MANY LOCATIONS...WITH GUSTS OF 35 TO 40 MPH BEING REPORTED IN THE HIGHER ELEVATIONS AND IN SOUTHERN MIDDLE TENNESSEE.THIS TREND WILL CONTINUE WITH MORE AREAS EXPERIENCING HIGHER GUSTS THROUGH THE REST OF TODAY. * IMPACTS...SMALL OUTDOOR ITEMS MAY BE BLOWN AROUND BY GUSTY WINDS. DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES... ESPECIALLY IN AREAS FREE OF OBSTRUCTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
260 WWUS74 KHUN 110103 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 703 PM CST SUN FEB 10 2013 ALZ001>010-016-TNZ076-096-097-110215- /O.CAN.KHUN.WI.Y.0002.000000T0000Z-130211T0300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 703 PM CST SUN FEB 10 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN GUSTY FROM THE SOUTHWEST THROUGH THE EVENING HOURS AHEAD OF AN APPROACHING COLD FRONT. SOME LOCATIONS WILL EXPERIENCE OCCASIONAL GUSTS TO NEAR 30 MPH...ESPECIALLY ACROSS THE HIGHER TERRAIN. HOWEVER...THE OVERALL TREND HAS BEEN FOR THE WINDS TO REMAIN BELOW ADVISORY CRITERIA AND THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 9, 11:41 AM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Feb 9, 11:41 AM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1141 AM CST SAT FEB 9 2013 .UPDATE... FOR 18Z TAFS && .DISCUSSION... /ISSUED 1042 AM CST SAT FEB 9 2013/ A SMALL CHANGE TO SKY COVER WAS DONE TO ACCOUNT FOR GENERALLY THIN TRANSLUCENT CIRRUS ACROSS THE AREA. THIS WILL ONLY RESULT TO CHANGES IN SKY COVER MAINLY IN EASTERN AREAS FOR THE ZONE FCST PRODUCT. OTHERWISE...TEMPS LOOK ON TRACK TO CLIMB INTO THE MID/UPPER 50S AT MOST LOCATIONS THIS AFTERNOON. PRIMARY FCST CONCERNS STILL LIE IN THE SUNDAY EVENING/OVERNIGHT PERIOD...ASSESSING PRECIPITATION AMOUNTS AND THE NEED FOR A FLOOD OR FLASH FLOOD WATCH PRODUCT. KDW && .AVIATION... FOR 18Z TAFS...CURRENT VFR CONDITIONS WILL BEGIN TO DETERIORATE BY ABOUT 10/1500-1600Z...AS AN MVFR CLOUD DECK IS EXPECTED TO MOVE INTO NORTHERN AL. SE WINDS WILL GRADUALLY INCREASE ESPECIALLY AFTER 06Z...WITH GUSTY CONDITIONS LIKELY DEVELOPING AFTER 15Z. SCTD -SHRA ARE POSSIBLE IN NW ALABAMA BEFORE 18Z. HEAVIER RAIN AND TSRA WILL MOVE INTO NORTHERN AL AFTER 18Z. KDW && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Feb 9, 2:30 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HUNTSVILLE AL 230 PM CST SAT FEB 9 2013 ALZ001>010-016-TNZ076-096-097-101200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 216 PM CST SAT FEB 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... WIDESPREAD MODERATE TO HEAVY RAINFALL WILL OCCUR FROM SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING AS A SLOW MOVING FRONTAL SYSTEM PUSHES ACROSS THE REGION. TWO TO THREE INCHES OF RAIN IS LIKELY ACROSS THE TENNESSEE VALLEY DURING THIS TIME...LEADING TO FLASH FLOODING CONCERNS. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FROM NOON SUNDAY THROUGH MIDNIGHT IN NORTHWEST ALABAMA AND 3 PM SUNDAY TO 3 AM MONDAY MORNING IN THE REMAINDER OF THE AREA. FOR MORE INFORMATION...FOLLOW THE FLASH FLOOD WATCH PRODUCT. IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ESPECIALLY FROM 6PM TO MIDNIGHT ACROSS THE AREA. WIND GUSTS POSSIBLY REACHING 60 MPH WILL BE THE PRIMARY THREAT WITH THIS THUNDERSTORM ACTIVITY. EVEN OUTSIDE OF HEAVY SHOWERS AND THUNDERSTORMS...SUSTAINED WINDS AROUND 25 MPH AND GUSTS OVER 35 MPH WILL MAKE FOR HAZARDOUS CONDITIONS ON SUNDAY. A WIND ADVISORY IS IN EFFECT FOR THE AREA FROM 9 AM CST TO 9 PM CST SUNDAY. ANOTHER ROUND OF MODERATE RAINFALL IS POSSIBLE ON TUESDAY...WHICH MAY EXACERBATE THE FLOOD THREAT FOR LOCAL STREAMS AND RIVERS FROM TUESDAY THROUGH MIDWEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY LATE SUNDAY AFTERNOON INTO THE EARLY MORNING HOURS ON MONDAY. KDW/CA
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 2:56 PM CST | Flash Flood Watch | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 30 hr |
Nearby
Wind Advisories in Alabama, 2013Wind Advisories in Tennessee, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.